Alert archive / Colorado / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 186, NWS Pueblo, CO

July 2, 2015Rio Grande County, Saguache County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jul 2, 2015, 4:11 PM MDT for Rio Grande County, Saguache County, Colorado. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 2, 2015, 4:11 PM MDT (22:11 UTC)
Expired
Jul 2, 2015, 4:45 PM MDT
In force
34 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Rio Grande County, CO, Saguache County, CO

The radar

The Grand Junction radar (KGJX), 206 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 12:00Z, 10.2 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 12:00Z on 2015-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 60 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 12:00Z on 2015-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
60 J/kg
Mixed-layer CIN
-243 J/kg
Mixed-layer LCL
2577 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

787 
WUUS55 KPUB 022211
SVRPUB
COC105-109-022245-
/O.NEW.KPUB.SV.W.0186.150702T2211Z-150702T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
411 PM MDT THU JUL 2 2015

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN RIO GRANDE COUNTY IN SOUTH CENTRAL COLORADO...
  SOUTH CENTRAL SAGUACHE COUNTY IN CENTRAL COLORADO...

* UNTIL 445 PM MDT

* AT 411 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTHWEST
  OF LA GARITA...OR 41 MILES NORTHWEST OF ALAMOSA...MOVING SOUTH AT
  20 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  DEL NORTE AROUND 445 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3797 10648 3795 10625 3767 10626 3773 10663
TIME...MOT...LOC 2211Z 015DEG 16KT 3790 10640 

HAIL...1.00IN
WIND...60MPH
 
$$

MOORE
3 follow-up statements
985 
WWUS55 KPUB 022221
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
421 PM MDT THU JUL 2 2015

COC105-109-022245-
/O.CON.KPUB.SV.W.0186.000000T0000Z-150702T2245Z/
RIO GRANDE CO-SAGUACHE CO-
421 PM MDT THU JUL 2 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM MDT
FOR NORTHWESTERN RIO GRANDE AND SOUTH CENTRAL SAGUACHE COUNTIES...

AT 420 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTHWEST
OF DEL NORTE...OR 38 MILES NORTHWEST OF ALAMOSA...MOVING SOUTH AT 20
MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  DEL NORTE AROUND 440 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3794 10650 3792 10626 3767 10626 3773 10663
TIME...MOT...LOC 2220Z 015DEG 16KT 3779 10644 

HAIL...1.00IN
WIND...60MPH
 
$$

MOORE
711 
WWUS55 KPUB 022235
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
435 PM MDT THU JUL 2 2015

COC105-109-022245-
/O.CON.KPUB.SV.W.0186.000000T0000Z-150702T2245Z/
RIO GRANDE CO-SAGUACHE CO-
435 PM MDT THU JUL 2 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM MDT
FOR NORTHWESTERN RIO GRANDE AND SOUTH CENTRAL SAGUACHE COUNTIES...

AT 435 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTHWEST
OF DEL NORTE...OR 37 MILES NORTHWEST OF ALAMOSA...MOVING SOUTH AT 25
MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  DEL NORTE AROUND 445 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3792 10651 3787 10626 3767 10626 3773 10663
TIME...MOT...LOC 2235Z 017DEG 20KT 3777 10644 

HAIL...1.00IN
WIND...60MPH
 
$$

MOORE
778 
WWUS55 KPUB 022244
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
444 PM MDT THU JUL 2 2015

COC105-109-022253-
/O.EXP.KPUB.SV.W.0186.000000T0000Z-150702T2245Z/
RIO GRANDE CO-SAGUACHE CO-
444 PM MDT THU JUL 2 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN RIO GRANDE AND
SOUTH CENTRAL SAGUACHE COUNTIES WILL EXPIRE AT 445 PM MDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER GUSTY WINDS
AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
PUEBLO.

LAT...LON 3792 10651 3787 10626 3767 10626 3773 10663
TIME...MOT...LOC 2241Z 015DEG 16KT 3777 10644 

$$

MOORE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 3:26 PM MDT, 45 minutes earlier.

Area forecast discussion, Jul 2, 3:26 PM MDT, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
326 PM MDT THU JUL 2 2015

.SHORT TERM...(THIS EVENING THROUGH FRIDAY)
ISSUED AT 326 PM MDT THU JUL 2 2015

RELATIVELY UNSETTLED METEOROLOGICAL CONDITIONS ARE EXPECTED TO
CONTINUE OVER THE FORECAST DISTRICT INTO LATER FRIDAY.  THE PRIMARY
NEAR/SHORT-TERM ISSUES ARE THE POTENTIAL OF STRONG TO SEVERE STORMS
AT TIMES AS WELL AS STORMS WITH LOCALLY HEAVY RAINFALL AND
TEMPERATURES.

FORECAST DISTRICT CURRENTLY NOTING VARIABLE CLOUDINESS...BELOW
SEASONAL EARLY JULY TEMPERATURES AND DEVELOPING THUNDERSTORMS...SOME
STRONG TO BRIEFLY SEVERE AT TIMES OVER WESTERN PORTIONS.

RECENT REAL-TIME DATA AS WELL AS COMPUTER SIMULATIONS...FORECAST
MODEL SOUNDINGS AND PV ANALYSIS INDICATE THAT BASICALLY ISOLATED TO
SCATTERED PRIMARILY AFTERNOON INTO NIGHT-TIME SHOWERS AND
THUNDERSTORMS WILL BE POSSIBLE INTO FRIDAY AFTERNOON.

THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY
RAINFALL...HAIL(SEVERE AT TIMES) AND GUSTY WINDS AS PROJECTED
LOCALIZED CAPES...LIS AND 0-6 KM SHEAR VALUES NEAR 1500 J/KG...-5C
AND 35 KNOTS RESPECTIVELY...PRIMARILY DURING THE AFTERNOON INTO
EVENING HOURS.  AS ALWAYS...WFO PUEBLO WILL CONTINUE TO MONITOR
CLOSELY AND ISSUE PRODUCTS AS NEEDED.

.LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)
ISSUED AT 326 PM MDT THU JUL 2 2015

FRIDAY NIGHT...CONVECTION WANES ACROSS THE AREA THROUGH THE
EVENING...WITH A FEW STRONG TO SEVERE STORMS POSSIBLE EARLY...WITH
CAPE VALUES HOVERING AROUND 1000 J/KG IN THE EARLY EVENING. NAM
SHOWS MCS OVER THE FAR EASTERN COUNTIES AND GFS HINTS AT IT...SO
NOT SO SURE IT WILL MATERIALIZE. STAY TUNED. MEANTIME...IN THE
WEST...A FEW STRONG STORMS WILL FADE BY MID EVENING.

SATURDAY...UPPER RIDGE BUILDS ACROSS COLORADO...BUT WITH SURFACE
MOISTURE AVAILABLE...THERE WILL STILL BE ISOLATED TO SCATTERED
SHOWERS AND STORMS ACROSS A GOOD PART OF THE CWA DURING THE
AFTERNOON AND EVENING. CAPE VALUES ABOVE 1000 J/KG IN SOME AREAS
WILL YIELD THE POSSIBILITY FOR SOME SEVERE HAIL.

SUNDAY AND MONDAY...NAM AND GFS SHOW UPPER RIDGE CONTINUING TO
DRIFT EASTWARD...DUE TO SHORTWAVE TROUGH MOVING ACROSS THE
NORTHERN ROCKIES. TEMPERATURES WILL BE HIGHER THAN SATURDAY...AND
THE COVERAGE OF AFTERNOON AND EVENING CONVECTION MAY BE A BIT
MORE...WITH THE TROUGH PASSAGE TO THE NORTH. SUNDAY NIGHT...AS
THE TROUGH SWEEPS EAST...A COLD FRONT WILL INVADE THE EASTERN
PLAINS...AND SET THE STAGE FOR UPSLOPE FLOW ON MONDAY. WITH THAT
SAID...GFS INDICATES THAT THE AIR MAY BE TO STABLE TO KICK OFF
SHOWERS AND STORMS ACROSS THE PLAINS...BEING MORE LIKELY ACROSS
THE ADJACENT TERRAIN AND HIGH VALLEYS. CAPE VALUES ARE FORECAST TO
BE BELOW 1000 J/KG SO A FEW STRONG STORMS WILL BE POSSIBLE.

TUESDAY...A CONTINUATION OF MOIST LOW LEVEL AIR...AND LOW LEVEL
WINDS SWINGING MORE SOUTHERLY...THE ATMOSPHERE IS FORECAST TO
DESTABILIZE MORE. SO SHOWERS AND STORMS SEEMS A BETTER BET ACROSS
THE I-25 AND EASTERN MOUNTAINS...MIGRATING OUT SOME INTO THE
PLAINS. A FEW SEVERE STORMS WILL BE POSSIBLE...AND THE POTENTIAL
FOR LOCAL FLASH FLOODING WILL ALSO BE PRESENT. ISOLATED TO
SCATTERED RAINS MAY BE FOUND IN THE WESTERN PART OF THE CWA.

WEDNESDAY AND THURSDAY...UPPER RIDGE WILL STILL BE ACROSS THE
ROCKIES...BUT THERE WILL BE CHANCES FOR DIURNAL SHOWERS AND
STORMS WITH MOISTURE IN PLACE. INSTABILITY DOES NOT LOOK ALL THAT
GREAT...BUT THERE IS ALWAYS THE CHANCE FOR SLOW MOVING STORMS THAT
COULD POTENTIALLY PRODUCE FLASH FLOODING. -TLM-

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 326 PM MDT THU JUL 2 2015

BASICALLY VFR CONDITIONS ARE STILL PROJECTED OVER THE KALS...KCOS
AND KPUB TAF SITES INTO FRIDAY AFTERNOON...WITH PERIODS OF MVFR TO
POSSIBLY BRIEF IFR CONDITIONS AT TIMES THIS EVENING AND THEN AGAIN
FRIDAY AFTERNOON DUE TO THUNDERSTORMS.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...77
LONG TERM...TM
AVIATION...77
Hazardous weather outlook, Jul 2, 11:25 AM MDT, 4 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1125 AM MDT THU JUL 2 2015

COZ058>089-093>099-031730-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1125 AM MDT THU JUL 2 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS
AFTERNOON OVER THE MOUNTAINS...THEN SPREAD TO THE LOWER
ELEVATIONS FROM LATER THIS AFTERNOON INTO TONIGHT. STORMS TODAY
AND TONIGHT WILL BE CAPABLE OF PRODUCING SMALL HAIL...FREQUENT
LIGHTNING...GUSTY WINDS AND LOCALLY HEAVY RAINFALL.

A FEW STORMS THIS AFTERNOON AND EVENING OVER THE EASTERN MOUNTAINS
AND PLAINS COULD BECOME SEVERE...WITH HAIL TO GOLF BALL SIZE AND
WIND GUSTS TO 60 MPH.

LOCAL FLOODING WILL BECOME A CONCERN TONIGHT AS STORMS BECOME MORE
WIDESPREAD OVER THE PLAINS...PARTICULARLY FOR URBAN AND FLOOD PRONE
AREAS. ANYONE WITH TRAVEL PLANS ACROSS SOUTHEAST COLORADO TODAY OR
TONIGHT SHOULD PAY CLOSE ATTENTION TO THE LATEST FORECASTS AND ANY
ADVISORIES OR WARNINGS THAT HAVE BEEN ISSUED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED AGAIN FRIDAY
AFTERNOON AND EVENING...BEGINNING OVER THE MOUNTAINS AND SPREADING
ACROSS THE PLAINS. ALL STORMS WILL BE CAPABLE OF PRODUCING
FREQUENT LIGHTNING...SMALL HAIL...GUSTY WINDS...AND LOCALLY HEAVY
RAINFALL. A FEW STORMS OVER THE INTERSTATE 25 CORRIDOR AND EASTERN
PLAINS COULD TURN SEVERE...WITH WIND GUSTS TO 60 MPH AND HAIL TO
HALF DOLLAR SIZE.

FOR THE HOLIDAY WEEKEND...STORMS WILL NOT BE QUITE AS NUMEROUS
BUT THERE WILL STILL BE THE THREAT OF ISOLATED TO SCATTERED
AFTERNOON AND EVENING STORMS...WITH THE POTENTIAL FOR FREQUENT
LIGHTNING...SMALL HAIL AND LOCALLY HEAVY RAINFALL.

THE THREAT OF LOCALLY HEAVY RAINFALL AND POTENTIAL FLOODING WILL
BE ELEVATED FOR MONDAY AND TUESDAY...AS THE MONSOON RETURNS TO
SOUTHEAST COLORADO. FLOOD PRONE AREAS...INCLUDING URBAN AREAS AND
THE BURN SCARS...SHOULD BE ON THE ALERT FOR THE POTENTIAL OF HEAVY
RAIN FROM THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL
BE POSSIBLE THIS AFTERNOON AND TONIGHT OVER SOUTH CENTRAL AND
SOUTHEASTERN COLORADO.

In the hours before

Special weather statement, Jul 2, 2:08 PM MDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
208 PM MDT THU JUL 2 2015

COZ062-063-065-069-072-073-076-077-022100-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT CO-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT CO-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT CO-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000FT CO-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT CO-
NORTHWESTERN FREMONT COUNTY  ABOVE 8500FT CO-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT CO-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT CO-
208 PM MDT THU JUL 2 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHAFFEE...NORTH
CENTRAL SAGUACHE AND WESTERN FREMONT COUNTIES UNTIL 300 PM MDT...

AT 207 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
SWISSVALE...OR 55 MILES EAST OF GUNNISON...MOVING SOUTH AT 15 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SALIDA...HOWARD...SWISSVALE AND COALDALE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN PUEBLO.

&&

LAT...LON 3829 10566 3834 10605 3859 10601 3861 10578
TIME...MOT...LOC 2007Z 355DEG 14KT 3853 10589

MOORE
Local storm report, Jul 2, 2:43 PM MDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
243 PM MDT THU JUL 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0226 PM     HAIL             1 N HOWARD              38.46N 105.83W
07/02/2015  E0.88 INCH       FREMONT            CO   PUBLIC

&&
Local storm report, Jul 2, 2:44 PM MDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
244 PM MDT THU JUL 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     HAIL             1 SW HOWARD             38.44N 105.84W
07/02/2015  M1.50 INCH       FREMONT            CO   PUBLIC

&&
Special weather statement, Jul 2, 2:54 PM MDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
254 PM MDT THU JUL 2 2015

COZ072-078>080-022145-
WET MOUNTAINS ABOVE 10000 FT CO-WET MOUNTAIN VALLEY BELOW 8500 FT CO-
WET MOUNTAINS BETWEEN 6300 AND 10000FT CO-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT CO-
254 PM MDT THU JUL 2 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HUERFANO AND CENTRAL
CUSTER COUNTIES UNTIL 345 PM MDT...

AT 253 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 15
MILES NORTHEAST OF CRESTONE PEAK...OR 41 MILES WEST OF PUEBLO. THIS
STORM WAS NEARLY STATIONARY.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SILVER CLIFF AND ROSITA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN PUEBLO.

&&

LAT...LON 3798 10547 3811 10546 3814 10517 3796 10516
TIME...MOT...LOC 2053Z 269DEG 3KT 3806 10532

MOORE
Special weather statement, Jul 2, 3:38 PM MDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
338 PM MDT THU JUL 2 2015

COZ060>062-022230-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT CO-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT CO-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT CO-
338 PM MDT THU JUL 2 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CHAFFEE COUNTY UNTIL 430
PM MDT...

AT 337 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ALPINE...OR 40 MILES NORTHEAST OF GUNNISON...MOVING SOUTHEAST AT 10
MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  BUENA VISTA AROUND 345 PM MDT.
  ST ELMO AROUND 405 PM MDT.
  ALPINE AROUND 410 PM MDT.
  NATHROP AROUND 430 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN PUEBLO.

&&

LAT...LON 3867 10602 3856 10632 3881 10642 3883 10641
      3882 10638 3883 10638 3885 10636 3891 10619
TIME...MOT...LOC 2137Z 331DEG 8KT 3881 10625

MOORE
Special weather statement, Jul 2, 3:47 PM MDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
347 PM MDT THU JUL 2 2015

COZ065-066-069-022230-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT CO-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT CO-
LA GARITA MOUNTAINS ABOVE 10000 FT CO-
347 PM MDT THU JUL 2 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN RIO GRANDE AND SOUTH
CENTRAL SAGUACHE COUNTIES UNTIL 430 PM MDT...

AT 347 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11
MILES NORTH OF LA GARITA...OR 43 MILES NORTHWEST OF ALAMOSA...MOVING
SOUTH AT 10 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LA GARITA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN PUEBLO.

&&

LAT...LON 3804 10644 3808 10621 3780 10608 3774 10643
TIME...MOT...LOC 2147Z 350DEG 10KT 3799 10632

MOORE

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 6:01 PM MDTSpecial Weather StatementPUBCostilla44 min
Jul 1, 6:22 PM MDTSpecial Weather StatementPUBPueblo38 min
Jul 1, 6:49 PM MDTAreal Flood AdvisoryPUBPueblo3 hr
Jul 1, 7:05 PM MDTSpecial Weather StatementPUBLas Animas40 min
Jul 1, 8:37 PM MDTSpecial Weather StatementPUBLas Animas38 min
Jul 2, 1:43 PM MDTSpecial Weather StatementPUBFremont47 min
Jul 2, 2:08 PM MDTSpecial Weather StatementPUBFremont52 min
Jul 2, 2:14 PM MDTSevere Thunderstorm WarningPUBChaffee, Fremont, Saguache31 min
Jul 2, 2:54 PM MDTSpecial Weather StatementPUBCuster51 min
Jul 2, 3:38 PM MDTSpecial Weather StatementPUBChaffee52 min
Jul 2, 3:45 PM MDTAreal Flood AdvisoryPUBChaffee2 hr
Jul 2, 3:47 PM MDTSpecial Weather StatementPUBSaguache43 min
Jul 2, 4:38 PM MDTSpecial Weather StatementPUBAlamosa52 min
Jul 2, 4:59 PM MDTSpecial Weather StatementPUBRio Grande46 min
Jul 2, 5:46 PM MDTSpecial Weather StatementPUBAlamosa44 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.